Alert archive / West Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 33, NWS Charleston, WV

June 22, 2018Doddridge County, Gilmer County, Lewis County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 22, 2018, 7:57 PM EDT for Doddridge County, Gilmer County, Lewis County, West Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 7:57 PM EDT (23:57 UTC)
Expired
Jun 23, 2018, 1:52 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Gilmer County, WV, Lewis County, WV

The radar

The Charleston,WV radar (KRLX), 137 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:05 PM EDTFLOODWeston, WVTRAINED SPOTTER REPORTED FLOODING ALONG COTTAGE STREET, WALNUT STREET, AND SHADY BROOK AREA OF WESTON
Jun 22, 8:30 PM EDTFLASH FLOODWeston, WVWIDESPREAD MINOR FLOODING ACROSS WESTON FROM EXCESSIVE RUNOFF AND POOR DRAINAGE. A CAR BLOCKED A CULVERT AND EXACERBATED FLOODING.
Jun 22, 8:30 PM EDTFLASH FLOODWeston, WVWIDESPREAD MINOR FLOODING ACROSS WESTON FROM EXCESSIVE RUNOFF AND POOR DRAINAGE. A CAR BLOCKED A CULVERT AND EXASPERATED FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 12.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

900 
WGUS51 KRLX 222357
FFWRLX
WVC017-021-041-230300-
/O.NEW.KRLX.FF.W.0033.180622T2357Z-180623T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
757 PM EDT FRI JUN 22 2018

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Southeastern Doddridge County in northern West Virginia...
  Northeastern Gilmer County in north central West Virginia...
  Lewis County in northern West Virginia...

* Until 1100 PM EDT.

* At 756 PM EDT, Doppler radar indicated thunderstorms produced 
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Flash flooding is expected to begin shortly. The 
  heaviest of the rain had moved out of the warned area

* Some locations that will experience flooding include...
  Weston, Stonewall Jackson, Jackson Mill, Jane Lew, Sand Fork,
  Camden, Baldwin, Sand Run, Grove, Leopold, Troy, Alum Bridge, Linn
  and Horner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3916 8055 3915 8054 3915 8051 3910 8030
      3906 8030 3901 8032 3900 8033 3898 8033
      3894 8035 3894 8034 3892 8035 3891 8036
      3890 8081 3921 8078

$$

12
3 follow-up statements
351 
WGUS71 KRLX 230154
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
954 PM EDT FRI JUN 22 2018

WVC017-021-041-230300-
/O.CON.KRLX.FF.W.0033.000000T0000Z-180623T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Gilmer WV-Lewis WV-
954 PM EDT FRI JUN 22 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN DODDRIDGE...NORTHEASTERN GILMER AND LEWIS COUNTIES...

At 939 PM EDT, there were reports of flooding, mainly in Weston, 
where numerous streets had minor flooding. These flood waters were 
beginning to recede, as doppler radar indicated that that the 
heaviest of the rain had moved out of the area.

Some locations that will experience flooding include...
Weston, Stonewall Jackson, Jackson Mill, Jane Lew, Sand Fork, Camden,
Baldwin, Sand Run, Grove, Leopold, Troy, Alum Bridge, Linn and
Horner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3916 8055 3915 8054 3915 8051 3910 8030
      3906 8030 3901 8032 3900 8033 3898 8033
      3894 8035 3894 8034 3892 8035 3891 8036
      3890 8081 3921 8078

$$

12
865 
WGUS51 KRLX 230257
FFWRLX
WVC017-021-041-230600-
/O.EXT.KRLX.FF.W.0033.000000T0000Z-180623T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1057 PM EDT FRI JUN 22 2018

The National Weather Service in Charleston West Virginia has extended
the

* Flash Flood Warning for...
  Southeastern Doddridge County in northern West Virginia...
  Northeastern Gilmer County in north central West Virginia...
  Lewis County in northern West Virginia...

* Until 200 AM EDT.

* At 1049 PM EDT, there were reports of flooding, mainly in Weston, 
  where numerous streets had minor flooding. These flood waters were 
  beginning to recede, but doppler radar indicated one last 
  thunderstorm moved through the area, bringing another half inch of 
  rain in the warned area. So, waters will be slower to recede, and 
  the warning is thus extended.

* Some locations that will experience flooding include...
  Weston, Stonewall Jackson, Jackson Mill, Jane Lew, Sand Fork,
  Camden, Baldwin, Sand Run, Grove, Leopold, Troy, Alum Bridge, Linn
  and Horner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3916 8055 3915 8054 3915 8051 3910 8030
      3906 8030 3901 8032 3900 8033 3898 8033
      3894 8035 3894 8034 3892 8035 3891 8036
      3890 8081 3921 8078

$$

12
115 
WGUS71 KRLX 230552
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
152 AM EDT SAT JUN 23 2018

WVC017-021-041-230553-
/O.CAN.KRLX.FF.W.0033.000000T0000Z-180623T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Gilmer WV-Lewis WV-
152 AM EDT SAT JUN 23 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DODDRIDGE...NORTHEASTERN
GILMER AND LEWIS COUNTIES IS CANCELLED...

The heavy rain has ended. Flood waters will continue to recede or 
have receded. Flooding is no longer expected to pose a threat. 
Please continue to heed any remaining road closures.

LAT...LON 3916 8055 3915 8054 3915 8051 3910 8030
      3906 8030 3901 8032 3900 8033 3898 8033
      3894 8035 3894 8034 3892 8035 3891 8036
      3890 8081 3921 8078

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 7:32 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 22, 7:32 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
732 PM EDT Fri Jun 22 2018

.SYNOPSIS...
Frontal boundary in vicinity into the weekend with showers and
storms. Drier early in the work week. Cold front late Wednesday
brings rain chances back to the region.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 730 PM Friday...
No significant changes, although did bump up pops a bit earlier
based on current radar trends.

As of 150 PM Friday...

Nearly stacked low pressure system moving from central IL into
IN with a warm front extending across central OH into
central/northern WV. A cold front extends through IN into
central KY. As the surface low pressure system moves through IN
and into the Great Lakes tonight into tomorrow, the warm front
is expected to linger across the northern forecast area, and
then we will see the cold front moving through Saturday. Have
the highest POPs this afternoon across the north near the warm
front, with more scattered showers and thunderstorms tonight and
tomorrow as moisture thins out a bit. Instability is fairly
limited today and we did not get much thunder this morning, but
with some peaks of sun early this afternoon we have built
enough instability to give a bit more thunder. Have not seen
anything in the way of strong storms yet, but cannot rule out
some taller storms with gusty winds. Instability should be
limited again tomorrow with only isolated to scattered garden
variety thunderstorms possible.

Precipitable water remains high today -- 2"+. Any shower and
storm will be capable of heavy rainfall. A flash flood watch
continues across the northern half of the forecast area into
tonight. While not notably low, lower precipitable water values
are expected tomorrow, in the 1.5" range. Do not plan to extend
watch into tomorrow at this point, giving the next shift a
chance to see how showers and storms change ground saturation
levels today.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 210 PM Friday...

Zonal flow and the active pattern across the region will
diminish through the long term with upper level ridging building
to the southwest. Expect column drying to some extent as the
heights increase and high pressure increases over the Great
Lakes. Until then, the chances for showers and storms,
especially Saturday night through Sunday night, remains in play.
Expect the PWATs to come down just a bit, but still running at
very summer like values around 1.5 inches.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 210 PM Friday...

Upper ridging in control through mid week, with temperatures
increasing slightly during this time. Upper level wave/cold
front brings the next rain chances in for later on Wednesday
through Thursday as stout ridging rebuilds over the Mississippi
Valley. This may end up as a precursor to some very hot weather
beyond the extended time frame.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 730 PM Friday...

Scattered showers and thunderstorms, with brief MVFR/IFR
conditions continuing across the region. Bulk of convection will
die down after 03Z, however, isold showers and storms will
continue to be a possibility in the overnight hours. Expecting
another night with widespread MVFR stratus, and local IFR fog.

Showers and thunderstorms will ramp up again after 18Z Saturday,
although at this point, coverage is not expected to be as great
as today.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and level of restrictions may vary
in showers and thunderstorms through the period. Fog formation
tonight is uncertain.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    M    H    H    H    H    H    M    M    M    L
BKW CONSISTENCY  H    M    M    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  H    L    M    M    M    M    M    M    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M

AFTER 00Z SUNDAY...
Brief IFR conditions expected in afternoon thunderstorms
through the weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 2 AM EDT Saturday for WVZ007>011-
     014>020-027>032-039-040-519>526.
OH...Flash Flood Watch until 2 AM EDT Saturday for OHZ066-067-075-
     076-083>086.
KY...None.
VA...None.

&&

SYNOPSIS...MZ/26
NEAR TERM...MZ/sl
SHORT TERM...26
LONG TERM...26
AVIATION...SL
Hazardous weather outlook, Jun 22, 5:27 AM EDT, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
527 AM EDT Fri Jun 22 2018

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-039-040-
519>526-230930-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
527 AM EDT Fri Jun 22 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033-034-
515>518-230930-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Lincoln-Mingo-Logan-Boone-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
527 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of southeast
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

If thunderstorms move over the same area repeatedly Friday, flash
flooding could result.

In addition, a few thunderstorms could produce damaging wind gusts
and/or large hail this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 22, 6:14 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
614 PM EDT FRI JUN 22 2018

OHZ075-085>087-WVZ007-222245-
Athens-Meigs-Gallia-Lawrence-Mason-
614 PM EDT FRI JUN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MEIGS...
GALLIA...SOUTHEASTERN ATHENS...NORTH CENTRAL LAWRENCE AND
NORTHWESTERN MASON COUNTIES...

At 613 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Albany to 9 miles
northeast of Lake Vesuvius. Movement was east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Rio Grande, Coolville, Rutland,
Mason, Tuppers Plains, Waterloo, Middleport, Chester, Syracuse,
Hartford City, Henderson, Vinton, Cheshire, Adamsville, Lakin,
Dyesville and Darwin.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

LAT...LON 3885 8250 3885 8245 3893 8245 3903 8237
      3903 8232 3912 8231 3927 8175 3873 8222
      3866 8264
TIME...MOT...LOC 2213Z 249DEG 27KT 3913 8223 3873 8254

12
Special weather statement, Jun 22, 6:20 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
620 PM EDT FRI JUN 22 2018

WVZ005-013-024>026-222245-
Boone-Lincoln-Logan-Wayne-Mingo-
620 PM EDT FRI JUN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MINGO...LINCOLN...
SOUTHEASTERN WAYNE...LOGAN AND WESTERN BOONE COUNTIES...

At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Kiahsville to Coleman. Movement was
east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Williamson, Madison, Logan, Chapmanville, Man, Delbarton, Ranger,
Gilbert Creek, Mount Gay-Shamrock, Harts, Gill, Mallory, Hinch,
Julian, Spurlockville, Chief Logan State, Holden,
Amherstdale-Robinette, Red Jacket and Chattaroy.

This includes Route 119 between mile markers 1 and 62, and near mile
marker 64.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3755 8197 3755 8204 3753 8205 3756 8208
      3755 8213 3759 8213 3762 8218 3765 8218
      3763 8221 3766 8224 3768 8230 3779 8235
      3809 8242 3830 8185 3776 8174 3775 8176
      3770 8172 3767 8180 3757 8184 3751 8193
TIME...MOT...LOC 2220Z 253DEG 34KT 3805 8231 3746 8219

12
Special weather statement, Jun 22, 6:44 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Charleston WV
644 PM EDT FRI JUN 22 2018

OHZ085-086-WVZ007-222315-
Meigs-Gallia-Mason-
644 PM EDT FRI JUN 22 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MEIGS...NORTHEASTERN
GALLIA AND NORTHWESTERN MASON COUNTIES...

At 643 PM EDT, a strong thunderstorm was located near Rutland, moving
east at 15 mph.

Wind gusts up to 50 mph are possible with this storm. With saturated
grounds, trees could fall.

Locations impacted include...
Pomeroy, Rutland, New Haven, Mason, Middleport, Syracuse, Hartford
City, Cheshire, Lakin, Salem Center, Dexter, Letart and Kyger.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

LAT...LON 3890 8229 3909 8229 3914 8194 3887 8193
TIME...MOT...LOC 2243Z 262DEG 13KT 3900 8219

12
Special weather statement, Jun 22, 7:09 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston WV
709 PM EDT FRI JUN 22 2018

WVZ028-030-039-222330-
Upshur-Lewis-Braxton-
709 PM EDT FRI JUN 22 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LEWIS...
NORTHEASTERN BRAXTON AND NORTHWESTERN UPSHUR COUNTIES...

At 706 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Weston to Sutton. Movement was east
at 15 mph.

Winds in excess of 40 mph are possible with these storms. With
saturated grounds, trees could fall.

Locations impacted include...
Buckhannon, Weston, Sutton, Stonewall Jackson, Flatwoods, Lorentz,
Sand Run, Heaters, Walkersville, Ireland, Hodgesville, Horner and
Falls Mills.

This includes Interstate 79 between mile markers 60 and 75, and
between mile markers 85 and 104.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

These storms have also shown weak rotation, so they may intensify,
Be certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3873 8042 3873 8046 3864 8052 3864 8077
      3909 8048 3911 8033 3910 8025 3911 8024
      3909 8017
TIME...MOT...LOC 2306Z 254DEG 11KT 3905 8043 3865 8070

12
Special weather statement, Jun 22, 7:13 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT FRI JUN 22 2018

WVZ011-020-031-222345-
Doddridge-Harrison-Tyler-
713 PM EDT FRI JUN 22 2018

...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EAST CENTRAL TYLER
AND NORTHWESTERN HARRISON COUNTIES...

At 712 PM EDT, a strong thunderstorm was located near West Union, or
19 miles southeast of Middlebourne, moving northeast at 25 mph.

Wind gusts up to 50 mph are possible with this storm. With saturated
grounds, trees could fall.

Locations impacted include...
Salem, West Union, New Milton, Wallace, Smithburg, Lima, Blandville,
Center Point, Sedalia, Avon and Canton.

This includes Route 50 in West Virginia between mile markers 51 and
67.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
      3944 8060 3945 8058 3943 8058 3944 8056
      3943 8054 3944 8051 3946 8051 3947 8049
      3945 8041 3915 8063 3923 8084 3950 8074
TIME...MOT...LOC 2312Z 202DEG 21KT 3927 8070

12
Local storm report, Jun 22, 7:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      WESTON                  39.04N  80.47W
06/22/2018                   LEWIS              WV   SOCIAL MEDIA

            FACEBOOK LIVE VIDEO OF HIGH WATER

&&

EVENT NUMBER RLX1800125

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:15 PM EDTAreal Flood WarningRLXJackson, Kanawha3 hr
Jun 22, 12:28 AM EDTAreal Flood WarningRLXRitchie6 hr
Jun 22, 8:11 AM EDTAreal Flood WarningRLXPleasants, Tyler6 hr
Jun 22, 1:46 PM EDTAreal Flood WarningRLXPleasants, Tyler6 hr
Jun 22, 2:08 PM EDTFlash Flood WarningRLXHarrison3 hr
Jun 22, 2:15 PM EDTSpecial Weather StatementRLXBarbour30 min
Jun 22, 2:29 PM EDTFlash Flood WarningRLXBarbour, Doddridge, Harrison, Lewis, Randolph, Taylor and 1 more3 hr
Jun 22, 2:38 PM EDTSpecial Weather StatementRLXFayette37 min
Jun 22, 3:21 PM EDTFlash Flood WarningRLXTyler3 hr
Jun 22, 5:02 PM EDTSpecial Weather StatementRLXRoane28 min
Jun 22, 5:32 PM EDTSpecial Weather StatementRLXWayne28 min
Jun 22, 6:20 PM EDTSpecial Weather StatementRLXLincoln, Logan, Mingo25 min
Jun 22, 7:09 PM EDTSpecial Weather StatementRLXBraxton, Lewis21 min
Jun 22, 7:13 PM EDTSpecial Weather StatementRLXDoddridge32 min
Jun 22, 7:49 PM EDTFlash Flood WarningRLXMason10 hr

Nearby

Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.